Desensitization to Thalidomide in a Patient with Multiple Myeloma

    loading  Checking for direct PDF access through Ovid

Abstract

Cutaneous reactions to thalidomide have been noted in approximately 46% of patients treated with this drug. We describe a case of a 65-year-old woman with multiple myeloma who developed fever and a generalized, itchy maculopapular rash after a 2-day treatment with thalidomide 100 mg orally. Skin prick and patch test results with thalidomide were negative, while the oral provocation test results were positive. Because thalidomide was necessary for the patient, she underwent an oral desensitization protocol, and on the fifth day, she could tolerate 100 mg of oral thalidomide. To our knowledge, this is the first report in the literature regarding this topic.

Clinical Lymphoma & Myeloma, Vol. 8, No. 3, 176-178, 2008;

Related Topics

    loading  Loading Related Articles